MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0860-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod8 revealed an undamaged and a functional device.During functional testing, the pod8 was able to advance through a demonstration lantern without issue.The reported complaint could not be confirmed.Further evaluation of the device revealed kinks along the length of the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Evaluation of the returned ruby coil revealed an undamaged and a functional device.During functional testing, the ruby coil was able to advance through a demonstration lantern without issue.The reported complaint could not be confirmed.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00600.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure right renal artery using a ruby coil, a pod coil, and a lantern delivery microcatheter (lantern).During the procedure, the physician experienced resistance after advancing a ruby coil approximately halfway into the lantern.Therefore, the ruby coil was removed.The physician then attempted to advance a pod coil through the lantern; however, the same issue occurred.Therefore, it was removed.The procedure was completed using new ruby coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11578743
Report Number3005168196-2021-00601
Device Sequence Number17009456
Product Code HCG
UDI-Device Identifier00814548018393
UDI-Public00814548018393
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0860-B
Device Catalogue NumberRBY4C0860
Device Lot NumberF101716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date03/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Date Report Sent to FDA01/01/2005